The spin-statistics theorem in arbitrary dimensions

Boya, Luis J. ; Sudarshan, E. C. G. (2007) The spin-statistics theorem in arbitrary dimensions International Journal of Theoretical Physics, 46 (12). pp. 3285-3293. ISSN 0020-7748

PDF - Author Version

Official URL:

Related URL:


We investigate the spin-statistics connection in arbitrary dimensions for hermitian spinor or tensor quantum fields with a rotationally invariant bilinear Lagrangian density. We use essentially the same simple method as for space dimension D=3. We find the usual connection (tensors as bosons and spinors as fermions) for D=8n+3, 8n+4, 8n+5, but only bosons for spinors and tensors in dimensions 8n±1 and 8n. In dimensions 4n+2 the spinors may be chosen as bosons or fermions. The argument hinges on finding the identity representation of the rotation group either on the symmetric or the antisymmetric part of the square of the field representation.

Item Type:Article
Source:Copyright of this article belongs to Springer.
Keywords:Spin and Statistics; Higher Dimensions
ID Code:50953
Deposited On:27 Jul 2011 13:05
Last Modified:18 May 2016 05:04

Repository Staff Only: item control page